Alert archive / Indiana / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 4, NWS Paducah, KY

March 25, 20214 counties in Indiana; Henderson County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Mar 25, 2021, 6:28 PM CDT for 4 counties in Indiana; Henderson County, Kentucky. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 25, 2021, 6:28 PM CDT (23:28 UTC)
Expired
Mar 25, 2021, 7:15 PM CDT
In force
47 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Henderson County, KY

The radar

The Evansville,IN radar (KVWX), 24 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 25, 6:35 PM CDTHAIL 0.76 W Evansville, IN
Mar 25, 6:42 PM CDTHAIL 0.883 Sw Darmstadt, INREPORTED AT FISCHER ROAD AND KUEBLER ROAD.
Mar 25, 6:44 PM CDTHAIL 1Darmstadt, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 25, 3:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

976 
WUUS53 KPAH 252328
SVRPAH
INC051-129-163-173-KYC101-260015-
/O.NEW.KPAH.SV.W.0004.210325T2328Z-210326T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
628 PM CDT Thu Mar 25 2021

The National Weather Service in Paducah has issued a

* Severe Thunderstorm Warning for...
  Northwestern Warrick County in southwestern Indiana...
  Southeastern Gibson County in southwestern Indiana...
  Vanderburgh County in southwestern Indiana...
  East central Posey County in southwestern Indiana...
  Northwestern Henderson County in northwestern Kentucky...

* Until 715 PM CDT.

* At 628 PM CDT, a severe thunderstorm was located 9 miles north of
  Corydon, or 9 miles southeast of Mount Vernon, moving northeast at
  60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Evansville, Henderson, Fort Branch, Oakland City, Melody Hill,
  Haubstadt, Darmstadt, Lynnville, Corydon, Kasson, Elberfeld,
  Francisco, Somerville and Mackey.

This includes the following highways...
 Interstate 69 in Indiana near Mile Marker 1, and between Mile
Markers 9 and 38.
 Interstate 64 in Indiana between Mile Markers 20 and 40.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana...and northwestern Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3837 8740 3838 8740 3838 8739 3839 8736
      3838 8732 3825 8732 3824 8730 3823 8730
      3823 8724 3774 8771 3782 8787 3786 8789
      3844 8744 3844 8741
TIME...MOT...LOC 2328Z 214DEG 54KT 3787 8774 

HAIL...1.00IN
WIND...60MPH
 
$$

CN
4 follow-up statements
360 
WWUS53 KPAH 252339
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
639 PM CDT Thu Mar 25 2021

INC051-129-163-173-KYC101-260015-
/O.CON.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Warrick IN-Gibson IN-Vanderburgh IN-Posey IN-Henderson KY-
639 PM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON...VANDERBURGH...EAST
CENTRAL POSEY AND NORTH CENTRAL HENDERSON COUNTIES...

At 637 PM CDT, a severe thunderstorm was located over Kasson, or near
Evansville, moving northeast at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated. At 635 PM, dime size hail was reported 6 
         miles west of Evansville.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Evansville, Fort Branch, Oakland City, Melody Hill, Haubstadt,
Darmstadt, Lynnville, Kasson, Elberfeld, Francisco, Somerville and
Mackey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana...and northwestern Kentucky.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3837 8740 3838 8740 3838 8739 3839 8736
      3838 8732 3825 8732 3824 8730 3823 8730
      3823 8724 3788 8758 3798 8780 3844 8744
      3844 8741
TIME...MOT...LOC 2337Z 214DEG 54KT 3799 8763 

HAIL...1.00IN
WIND...60MPH
 
$$

CN
304 
WWUS53 KPAH 252345
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
645 PM CDT Thu Mar 25 2021

INC129-KYC101-252355-
/O.CAN.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Posey IN-Henderson KY-
645 PM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL POSEY AND NORTH
CENTRAL HENDERSON COUNTIES IS CANCELLED...
  
A Tornado Watch remains in effect until 1100 PM CDT for southwestern 
Indiana.

LAT...LON 3837 8740 3838 8740 3838 8739 3839 8736
      3838 8732 3825 8732 3824 8730 3823 8730
      3823 8724 3798 8755 3805 8768 3844 8744
      3844 8741
TIME...MOT...LOC 2345Z 214DEG 54KT 3809 8754 

$$

INC051-163-173-260015-
/O.CON.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Warrick IN-Gibson IN-Vanderburgh IN-
645 PM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON AND NORTHERN
VANDERBURGH COUNTIES...

At 645 PM CDT, a severe thunderstorm was located over Darmstadt, or
near Melody Hill, moving northeast at 60 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Evansville, Fort Branch, Oakland City, Melody Hill, Haubstadt,
Darmstadt, Lynnville, Elberfeld, Francisco, Somerville and Mackey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3837 8740 3838 8740 3838 8739 3839 8736
      3838 8732 3825 8732 3824 8730 3823 8730
      3823 8724 3798 8755 3805 8768 3844 8744
      3844 8741
TIME...MOT...LOC 2345Z 214DEG 54KT 3809 8754 

HAIL...1.00IN
WIND...<50MPH
 
$$

CN
195 
WWUS53 KPAH 252355
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
655 PM CDT Thu Mar 25 2021

INC163-173-260005-
/O.CAN.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Warrick IN-Vanderburgh IN-
655 PM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WARRICK AND
NORTHERN VANDERBURGH COUNTIES IS CANCELLED...
    
The storm has moved out of the warned area.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana.

LAT...LON 3838 8741 3837 8740 3838 8739 3838 8737
      3839 8736 3838 8732 3822 8732 3820 8742
      3826 8752 3844 8744 3844 8741
TIME...MOT...LOC 2355Z 214DEG 54KT 3822 8743 

$$

INC051-260015-
/O.CON.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Gibson IN-
655 PM CDT Thu Mar 25 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN GIBSON COUNTY...

At 655 PM CDT, a severe thunderstorm was located near Lynnville, or 7
miles east of Fort Branch, moving northeast at 60 mph.

HAZARD...Quarter size hail.

SOURCE...Trained weather spotters.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Oakland City, Francisco, Somerville and Mackey. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3838 8741 3837 8740 3838 8739 3838 8737
      3839 8736 3838 8732 3822 8732 3820 8742
      3826 8752 3844 8744 3844 8741
TIME...MOT...LOC 2355Z 214DEG 54KT 3822 8743 

HAIL...1.00IN
WIND...<50MPH
 
$$

CN
540 
WWUS53 KPAH 260006
SVSPAH

Severe Weather Statement
National Weather Service Paducah KY
706 PM CDT Thu Mar 25 2021

INC051-260016-
/O.EXP.KPAH.SV.W.0004.000000T0000Z-210326T0015Z/
Gibson IN-
706 PM CDT Thu Mar 25 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON COUNTY
WILL EXPIRE AT 715 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Indiana.

LAT...LON 3838 8741 3837 8740 3838 8739 3838 8737
      3839 8736 3838 8732 3822 8732 3820 8742
      3826 8752 3844 8744 3844 8741
TIME...MOT...LOC 0006Z 214DEG 54KT 3832 8734 

$$

CN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 6:27 PM CDT, 1 minute earlier.

Area forecast discussion, Mar 25, 6:27 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Paducah KY
627 PM CDT Thu Mar 25 2021

.UPDATE...
Issued at 618 PM CDT Thu Mar 25 2021

Updated aviation discussion for 00z TAFs.

&&

.SHORT TERM...(Tonight through Friday)
Issued at 341 PM CDT Thu Mar 25 2021

A 1002mb surface low over northeast Arkansas will develop
northeastward and deepen this evening and overnight as it moves into
Indiana. The 12z guidance isn't as intense with the deepening
compared to prior model runs though. Despite this, pressure falls
will still be robust enough for gradient wind gusts of 35 to 45 mph
to develop, with highest values in the EVV tri-state area.

As of 2 PM, we are situated in a lull in the convective activity.
Anticipate we will see a rather quick development across southeast
Missouri and northeast Arkansas by 4 or 5 PM and this will translate
east/northeastward through the early evening. As the warm front
lifts northward, the most favorable area for severe storms will
reside across western Kentucky. This area will see the greatest
instability and increase in low level moisture by 5-6 PM. Having
said that though, a few strong/severe storms can't be ruled out
further north and west due to the combination of strong wind shear
and some limited instability. With impressive SRH values and backed
low level flow, initial supercell development will pose a tornado
threat, especially along and south of the warm front.

The pressure gradient will quickly decrease late tonight into Friday
morning, with winds quickly subsiding. Temperatures will remain mild
on Friday with southerly winds redeveloping helping to nudge
readings into the low to mid 60s.

.LONG TERM...(Friday night through Thursday)
Issued at 341 PM CDT Thu Mar 25 2021

The beginning of the long term forecast period places the WFO PAH
forecast area in broad southwest flow sandwiched between two systems.
To the south, there is a low pressure system in southern TX with
remnants of a stationary frontal boundary arcing northeast to just
south of TN. The system to the north has a low near southeast NE,
with a warm front develop along the northern edge of the WFO PAH
forecast area.

There is greater forcing associated with the northern system and
greater instability with the southern system. The phasing of these
systems will take place during the afternoon hours on Saturday.
Canadian guidance suggests the best expenditure of 600-1400 j/kg2
CAPE will occur along and ahead of the a slowly moving cold front.
Given the SPC Day 3 Outlook for severe storms, anticipate west
Kentucky and adjacent parts of southeast Missouri and
southeast/extreme southern Illinois may see some isolated
strong/severe potential during late Saturday afternoon and evening.
It appears that the large scale trough shear axis will shift
southeast during the morning hours Sunday.

The ECMWF and Canadian guidance briefly cutoff a circulation over
the four corners area of the southwest U.S. with northwest flow over
the WFO PAH forecast area on Sunday. On Monday the upper flow shifts
to more zonal flow, as the closed low moves eastward in the southern
stream. By Monday night into Tuesday, a sharpening trough over the
northwest U.S. re-orients the flow to the southwest, shifting the
trajectory of the closed low over northeast Arkansas and southeast
Missouri. Most of the forcing and moisture is elevated, so just
anticipated lighter, showery precipitation at this time for Monday
night.

The next chance for precipitation will likely occur at the end of
the forecast period as the upper trough in the northwest U.S. moves
into the Plains Wednesday morning. There is a very noticeable
thermal contrast with this last system with a sharpening baroclinic
zone. There is some slight orthogonal component with the trough, so
heavy rain and some enhanced convective activity may be possible
during the day next Wednesday.

&&

.AVIATION...
Issued at 618 PM CDT Thu Mar 25 2021

Convection developing over the region now will quickly translate
northeastward and exit the entire region by 03-04z. Most robust
activity looks to be over west KY and will be accompanied by IFR
or lower vsbys for a short time. Cigs are primarily MVFR, but
some IFR conditions are persisting across southern Illinois
including KMVN. Expecting a brief period of VFR ceilings for
KCGI/KPAH this evening, before cigs lower back to MVFR overnight.
Up around KMVN cigs may remain IFR for much of the night.
Expecting bases to lift and scatter out during the afternoon
tomorrow. West/southwest winds will quickly ramp up this evening
with sustained values of 15-20 kts along with gusts of 25-35 kts
possible. Winds will decrease through the night, becoming light
tomorrow morning.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Wind Advisory until 4 AM CDT Friday for ILZ075>078-080>087-090-
     091.

MO...None.
IN...Wind Advisory until 4 AM CDT Friday for INZ081-082-085>088.

KY...Wind Advisory until 4 AM CDT Friday for KYZ007-010>022.

&&

UPDATE...SP
SHORT TERM...SP
LONG TERM...Smith
AVIATION...SP
Hazardous weather outlook, Mar 25, 4:03 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
403 PM CDT Thu Mar 25 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-262115-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
403 PM CDT Thu Mar 25 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

A chance of thunderstorms is forecast late this afternoon and
evening. Severe storms are possible with damaging winds, large
hail, and tornadoes.

Strong southwest winds are expected to develop this evening and
persist into tonight over southwest Indiana, much of southern
Illinois, and the Lakes and Pennyrile regions of west Kentucky. A
Wind Advisory has been issued from 7 PM through 4 AM. Please
consult the Wind Advisory for details.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

There is a chance for thunderstorms Saturday afternoon and
evening, then again Tuesday night and Wednesday. A few storms may
reach severe limits late Saturday afternoon and evening over part
of the outlook area.

.SPOTTER INFORMATION STATEMENT...

Skywarn spotter activation will be needed late this afternoon and
evening.

SP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 3:55 AM CDTWind AdvisoryPAHGibson, Pike, Posey, Spencer, Vanderburgh, Warrick20 hr
Mar 25, 6:52 PM CDTSpecial Weather StatementPAHPike38 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2021Severe Thunderstorm Warnings in Kentucky, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.